Kansas, 2010Flash Flooding and Damaging Wind in Kansas, July 20 to 21, 2010
July 20 to 21, 2010 · NWS EAX · 6 events in 2 counties and zones
A frontal boundary caused severe thunderstorms to move across extreme eastern Kansas, during the late afternoon and evening hours of July 20, 2010. There were reports of flash flooding and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary caused severe thunderstorms to move across extreme eastern Kansas, during the late afternoon and evening hours of July 20, 2010. There were reports of flash flooding and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 20, 2:20 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 20, 2:20 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT TUE JUL 20 2010
.DISCUSSION...
FORECAST REMAINS INTERESTING THROUGH THE NEXT FEW DAYS. REMNANTS OF
OUTFLOW BOUNDARY FROM EARLY MORNING CONVECTION LINGERS OVER WEST
CENTRAL MISSOURI. PRIMARY SURFACE FRONT STRETCHES ACROSS NORTHEAST
KANSAS INTO SOUTHWEST IOWA. APPEARS TO BE AN IMPULSE CURRENTLY
MOVING EAST...TRIGGERING CONVECTION OVER NORTHERN KANSAS AND
SOUTHERN NEBRASKA. THIS ACTIVITY SHOULD CONTINUE TO MOVE EAST INTO
THE AREA THIS AFTERNOON AND EVENING. MEANWHILE ISOLATED STORMS HAVE
FIRED ALONG THE OUTFLOW BOUNDARY OVER SOUTHERN MISSOURI IN REGION OF
BEST SURFACE CONVERGENCE. EXPECT WITH ADDITIONAL SURFACE HEATING
OVER EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...MORE STORMS
COULD FIRE ALONG THE OUTFLOW IN THAT LOCATION LATER THIS AFTERNOON
AND EARLY THIS EVENING. INCREASING CAPE AND MODEST SHEAR SUGGEST
STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH AT LEAST A SMALL
THREAT OF A TORNADO SHOULD ANY STRONG UPDRAFT COINCIDE WITH A
SURFACE BOUNDARY...MAINLY LATE THIS AFTERNOON AND EVENING. AS LOW
LEVEL JET DEVELOPS TONIGHT...IMPINGING ON THE SURFACE TO 850MB
BOUNDARY STRETCHING ACROSS NORTHEAST KANSAS AND NORTHERN
MISSOURI...ADDITIONAL THUNDERSTORMS ARE EXPECTED OVER THE AREA. MAIN
THREATS SEVERE-WISE OVERNIGHT WILL BE WIND AND HAIL. OTHERWISE ANY
OF THIS ACTIVITY COULD PRODUCE VERY HEAVY RAIN...LEADING TO
ADDITIONAL FLASH FLOODING. DUE TO THE INFLUENCE OF THE OVERNIGHT
OUTFLOW BOUNDARY...HAVE BROUGH FLASH FLOOD WATCH FARTHER SOUTH
ANOTHER TIER OR TWO OF COUNTIES...INCLUDING THE KC METRO EASTWARD TO
SEDALIA/BOONVILLE AREAS NORTHWARD.
EXPECTING THE OVERNIGHT CONVECTION TO LINGER INTO WEDNESDAY. DUE TO
THE POSSIBILITY OF ANOTHER OUTFLOW BOUNDARY ACROSS THE FORECAST AREA
AND CONVECTIVE DEBRIS...WILL ALLOW THE HEAT ADVISORY EXPIRE AT 8 PM
THIS EVENING. EXPECTING AFTERNOON TEMPS RANGING FROM THE MID 80S TO
MID 90S FROM NORTH TO SOUTH ACROSS THE FORECAST AREA. HEAT INDICES
ARE EXPECTED TO BE IN THE MID AND UPPER 90S ACROSS NORTHERN
MISSOURI...RANGING TO 100 TO 105 ALONG AND SOUTH OF I-70.
NRR
THURSDAY-TUESDAY:
FLAT UPPER RIDGE WILL REMAIN ANCHORED OVER SOUTHWEST UNITED
STATES...WITH INNOCUOUS LOOKING SEMI-ZONAL FLOW PATTERN DOMINATING
THE LARGE SCALE FLOW PATTERN OVER THE CENTRAL UNITED STATES EARLY IN
THE EXTENDED PERIOD. PATTERN WILL INHIBIT SOUTHWARD PROGRESSION OF
SYNOPTIC SCALE BOUNDARY INTO THE CFWA...WHICH WILL KEEP SENSIBLE
WEATHER ON THE VERY WARM AND HUMID SIDE. WITH H7 FORECAST
TEMPERATURES IN THE LOW TEENS AND H5 TEMPERATURES IN THE LOW
NEGATIVE SINGLE DIGITS...ATMOSPHERE SHOULD BE FAIRLY CAPPED.
FORECAST SOUNDINGS SHOWING MODEST MID-LEVEL INSTABILITY...SO WOULD
NOT BE SURPRISED TO SEE ISOLD AFTN/EARLY EVENING TSRA
DEVELOPMENT...ESPECIALLY ACRS NRN MO AND EXTREME NERN KANSAS...BUT
OVERALL CONDITIONS SHOULD REMAIN DRY THROUGH FRIDAY EVENING. GOING
FORECAST TEMPERATURES LOOK REASONABLE GIVEN H8 TEMPERATURES IN THE
LOWER 20S...SO DID NOT TWEAK TOO MUCH.
VORTEX ACTION AROUND AND OVER POLE BECOMES MORE ACTIVE DURING THE
WEEKEND...PAIRED WITH PROGRESSIVE WAVE ACROSS THE PACIFIC...HELPS TO
SIMULTANEOUSLY DEEPEN TROUGH OFF THE WEST COAST OF THE U.S. AND
DEEPENS TROUGH OVER NORTHEAST. SERIES OF IMPULSES HELPING TO
CARVE NORTHEAST TROUGH WILL HELP DRIVE AFOREMENTIONED BOUNDARY
SOUTH...AND PROVIDE LARGE SCALE FORCING FOR SEVERAL THUNDERSTORM
COMPLEXES TO DEVELOP ACROSS THE CENTRAL PLAINS AND ROLL ACROSS
CFWA. STILL UNCERTAINTY IN TIMING OF THESE WAVES...SO KEPT POPS ON
THE LOWER CHANCE CATEGORY FOR TIME BEING. NONETHELESS...SOMETIME
DURING THE SATURDAY-SUNDAY TIMEFRAME...FORECAST AREA UNFORTUNATELY
WILL RECEIVE YET ANOTHER ROUND OF FLOOD PRODUCING THUNDERSTORMS.
TEMPERATURES WILL BE DEPENDENT ON AMOUNT AND DURATION OF CONVECTION
AND CONVECTIVE DEBRIS...THUS DID NOT STRAY TO FAR FROM SEASONAL
NORMS. BEYOND THE WEEKEND...NAEFS MEMBERS SHOWING QUITE A BIT OF
CHAOS IN LARGE SCALE FEATURES...WITH LOCATION OF 590 DM HEIGHT
VARYING WILDLY...THUS AGAIN DECIDED NOT TO DEVIATE TO FAR FROM
CLIMATOLOGY IN TERMS OF TEMPERATURES OF PRECIPITATION CHANCES.
SF
&&
.AVIATION...
OUTFLOW BOUNDARY LAID OUT FROM THE OVERNIGHT CONVECTION OVER
NORTHERN MISSOURI HAS PUSHED WELL SOUTH OF THE TAF SITES. THE
WESTERN PORTION AS STARTED TO WASH OUT AND IS BECOMING LESS
NOTICEABLE ON SATELLITE AND RADAR IMAGES. HOWEVER LIGHT SHOWERS
AND ISOLATED THUNDERSTORMS CONTINUING TO DEVELOP OVER NORTHEAST
KANSAS INTO WEST CENTRAL MISSOURI MAY BE HELPING TO REINFORCE THIS
BOUNDARY. THEREFORE HAVE MOVED UP MENTION OF CONVECTION OVER THE TAF
SITES FOR LATE THIS AFTERNOON AND EVENING.
THE MAIN SURFACE BOUNDARY IS EXPECTED TO STRETCH ACROSS NORTHERN
MISSOURI THROUGH THIS TIME AS WELL...BUT MAY BE THE FOCUS FOR
OVERNIGHT ACTIVITY. HAVE THEREFORE INTRODUCED ANOTHER ROUND OF
CONVECTION FROM 08Z TO 12Z. TIMING OF THIS ACTIVITY WILL LIKELY GET
ADJUSTED AS THE DAY PROGRESSES.
NRR
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ001>008-
011>017-020>025-028>033-037>040-044>046.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ028-
029-037-043>045-053-054.
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR
MOZ020-021-030-038.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ025-102>105.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ057-
060-103>105.
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ025-102.Hazardous weather outlook, Jul 20, 11:59 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CDT TUE JUL 20 2010
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1259 PM CDT TUE JUL 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
FOR THIS AFTERNOON AND EVENING...A FRONTAL BOUNDARY WILL BE SETTLING
INTO NORTHEAST KANSAS AND NORTHERN MISSOURI...AND IS EXPECTED TO BE
THE FOCUS FOR MORE THUNDERSTORM DEVELOPMENT. SEVERE STORMS WILL BE
POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES WILL
ALSO BE POSSIBLE NEAR THE FRONTAL BOUNDARY. IN ADDITION...HEAVY
RAINFALL IS EXPECTED WHICH MAY CAUSE FLASH FLOODING.
OVERNIGHT...THE CONVECTION MAY BECOME MORE ORGANIZED INTO
THUNDERSTORM COMPLEXES...WHICH WOULD STILL BE CAPABLE OF DAMAGING
WINDS AND LARGE HAIL. MORE HEAVY RAIN WILL ALSO BE POSSIBLE...SO
FLOODING CONCERNS WILL CONTINUE.
SOUTH OF THE FRONT...FROM EAST CENTRAL KANSAS INTO CENTRAL
MISSOURI...THE HEAT WILL CONTINUE...WITH AFTERNOON HEAT INDEX
READINGS IN THE 105 TO 110 DEGREE RANGE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FOR WEDNESDAY...THE FRONTAL BOUNDARY WILL STILL BE IN NORTHERN
MISSOURI AND NORTHEAST KANSAS...WITH THUNDERSTORMS EXPECTED TO STILL
BE ONGOING IN THE MORNING. DURING THE AFTERNOON...SCATTERED
THUNDERSTORMS NEAR THE FRONT MAY STRENGTHEN ONCE AGAIN...WITH
DAMAGING WINDS AND HAIL. THIS ACTIVITY SHOULD CONTINUE THROUGH
WEDNESDAY NIGHT...ALTHOUGH THE FOCUS FOR STORMS MAY SHIFT FURTHER
NORTH AS THE NIGHT CONTINUES...WITH THE HEAVIER RAIN NEAR THE IOWA
BORDER.
BY THURSDAY...THE FRONT IS EXPECTED TO LIFT BACK NORTH INTO IOWA
WITH MORE HEAT AND HIGH HUMIDITY VALUES MOVING BACK IN...WHICH MAY
LEAD TO ADDITIONAL HEAT ADVISORIES OR WARNINGS.
SOME RELIEF FROM THE HEAT MAY OCCUR BY NEXT WEEKEND AS MORE
THUNDERSTORM ACTIVITY MAY AGAIN RETURN WITH THE SURFACE BOUNDARY
POSSIBLY MOVING BACK SOUTH INTO MISSOURI...AND PERIODIC IMPULSES
MOVE ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND
AGAIN ON WEDNESDAY. ALSO REPORTS OF FLOODING ARE REQUESTED.
NRR
In the hours before
Local storm report, Jul 20, 1:48 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
248 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 1 SW CONNELSVILLE 40.27N 92.71W
07/20/2010 ADAIR MO DEPT OF HIGHWAYS
STATE HIGHWAY 149 CLOSED DUE TO FLOODING.
0330 AM FLASH FLOOD 2 NE CONNELSVILLE 40.30N 92.67W
07/20/2010 ADAIR MO DEPT OF HIGHWAYS
STATE HIGHWAY B CLOSED ALONG HAZEL CREEK DUE TO FLOODING.
0500 AM FLASH FLOOD 2 ENE UNIONVILLE 40.49N 92.97W
07/20/2010 PUTNAM MO DEPT OF HIGHWAYS
STATE HIGHWAY Y CLOSED DUE TO FLOODING ALONG BLACKBIRD
CREEK.
0500 AM FLASH FLOOD 8 NE UNIONVILLE 40.56N 92.90W
07/20/2010 PUTNAM MO DEPT OF HIGHWAYS
STATE HIGHWAY 129 ALONG SHOAL CREEK NEAR MENDOTA CLOSED
DUE TO FLOODING.
0500 AM FLASH FLOOD 1 W POWERSVILLE 40.55N 93.32W
07/20/2010 PUTNAM MO DEPT OF HIGHWAYS
STATE HIGHWAY M CLOSED AT MEDICINE CREEK DUE TO FLOODING.
0530 AM FLASH FLOOD 1 NE WORTHINGTON 40.42N 92.68W
07/20/2010 SCHUYLER MO DEPT OF HIGHWAYS
STATE HIGHWAY H CLOSED AT ELM CREEK DUE TO FLOODING.
0620 AM FLASH FLOOD 3 NE ELMER 39.99N 92.61W
07/20/2010 MACON MO DEPT OF HIGHWAYS
STATE HIGHWAY 3 CLOSED DUE TO FLOODING.
0630 AM FLASH FLOOD 2 E KIRKSVILLE 40.20N 92.54W
07/20/2010 ADAIR MO DEPT OF HIGHWAYS
STATE HIGHWAY 11 CLOSED ALONG STEER CREEK DUE TO
FLOODING.
0745 AM FLASH FLOOD 3 NE LA PLATA 40.06N 92.45W
07/20/2010 ADAIR MO DEPT OF HIGHWAYS
STATE HIGHWAY E CLOSED ALONG BEAR CREEK DUE TO FLOODING.
0815 AM FLASH FLOOD 1 E MACON 39.74N 92.45W
07/20/2010 MACON MO DEPT OF HIGHWAYS
STATE HIGHWAY PP CLOSED AT THE SALT RIVER DUE TO
FLOODING.
&&
SAWSpecial weather statement, Jul 20, 2:41 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 PM CDT TUE JUL 20 2010
KSZ025-103-202130-
ATCHISON KS-LEAVENWORTH KS-
341 PM CDT TUE JUL 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHERN LEAVENWORTH
AS WELL AS SOUTHERN ATCHISON COUNTIES UNTIL 430 PM CDT...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
RAPIDLY DEVELOPING THUNDERSTORMS FROM NEAR WINCHESTER TO JARBALO
KANSAS...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LANSING...EASTON...POTTER...JARBALO...LOWEMONT AND FAIRMOUNT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3950 9528 3952 9508 3920 9486 3916 9516
3942 9517 3941 9529
TIME...MOT...LOC 2040Z 263DEG 15KT 3933 9521
BOOKBINDERSpecial weather statement, Jul 20, 2:45 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 PM CDT TUE JUL 20 2010
MOZ020-028-202130-
BUCHANAN MO-PLATTE MO-
345 PM CDT TUE JUL 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUCHANAN AND
NORTHEASTERN PLATTE COUNTIES UNTIL 430 PM CDT...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEARBORN...OR 9 MILES NORTH OF WESTON...
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DEARBORN...EDGERTON AND FAUCETT.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3960 9489 3961 9461 3960 9461 3947 9462
3949 9491
TIME...MOT...LOC 2045Z 269DEG 17KT 3953 9481
BOOKBINDERSpecial weather statement, Jul 20, 3:09 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
409 PM CDT TUE JUL 20 2010
KSZ025-103-104-MOZ020-021-028-029-202200-
ATCHISON KS-BUCHANAN MO-CLAY MO-CLINTON MO-LEAVENWORTH KS-PLATTE
MO-WYANDOTTE KS-
409 PM CDT TUE JUL 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BUCHANAN...SOUTHWESTERN
CLINTON...PLATTE...WESTERN CLAY...EXTREME NORTHWESTERN WYANDOTTE...
NORTHEASTERN LEAVENWORTH AND SOUTHEASTERN ATCHISON COUNTIES UNTIL 500
PM CDT...
AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LARGE AREA OF STRONG THUNDERSTORMS DEVELOPING ACROSS THE NORTHERN
KANSAS CITY METRO...TOWARD ATCHISON AND AGENCY. THESE STORMS WERE
MOVING EAST AT 20 MPH.
LOCALIZED DOWNBURST WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORM...ALONG WITH TORRENTIAL RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEAVENWORTH...LANSING...WESTON...PLATTE CITY...SMITHVILLE...
WEATHERBY LAKE...LIBERTY...TRACY...DEARBORN...CAMDEN POINT...
EDGERTON...FERRELVIEW...TRIMBLE...PLATTE WOODS AND LAKE WAUKOMIS.
THESE STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3954 9437 3924 9438 3917 9500 3957 9523
TIME...MOT...LOC 2108Z 264DEG 17KT 3939 9505
BOOKBINDER
Thunderstorm Wind, Leavenworth
- When
- July 20, 3:40 PM CST
- Where
- Leavenworth County, 0.54 mi E of Lansing
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $300
- Reported by
- Emergency Manager
- Coordinates
- 39.250, -94.890
A 12 inch diameter tree was knocked down on a trailer home. Thunderstorm wind gusts were estimated up to 60 mph.
Flash Flood, Leavenworth
- When
- July 20, 3:54 PM CST to 9:54 PM CST
- Where
- Leavenworth County, Leavenworth to 0.53 mi SW of Leavenworth
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.320, -94.920
Flash flooding was reported and closed the intersection of 10th and Limit.
Flash Flood, Leavenworth
- When
- July 20, 3:59 PM CST to 9:59 PM CST
- Where
- Leavenworth County, 0.67 mi NE of Leavenworth to 0.59 mi NE of Leavenworth
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.326, -94.910
A water rescue was needed near the animal shelter on 2nd Street.
Flash Flood, Leavenworth
- When
- July 20, 5:40 PM CST to 11:40 PM CST
- Where
- Leavenworth County, 0.54 mi E of Lansing to 1.77 mi ESE of Lansing
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.250, -94.890
Highway 5 was closed due to 12 inches of running water.
Flash Flood, Johnson
- When
- July 20, 6:15 PM CST to July 21, 12:15 AM CST
- Where
- Johnson County, 2.19 mi SSE of Stilwell Mission Arp to 2.31 mi E of Stilwell
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 38.773, -94.608
Flash flooding was reported to make 199th Street impassable.
Flash Flood, Johnson
- When
- July 20, 8:00 PM CST to July 21, 2:00 AM CST
- Where
- Johnson County, 3.2 mi SSE of Gardner Arpt to 1.93 mi SSE of Gardner Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.760, -94.920
A water rescue was needed near 199th Street and Highway 56.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, July 20 to 21, 20101 death · $5.4 million · 5 events
- Flash Flood in Arizona, July 20, 20101 death · $2.0 million · 1 event
- Hail and Damaging Winds in Wisconsin, July 20, 20101 injured · $16 million · 1.75 in hail · 36 events
- Marine Strong Wind in South Atlantic Coastal Waters, July 20, 20101 death · 1 event
- Flash Flood in Ohio, July 20 to 21, 2010$4.0 million · 1 event
- Flash Flooding and Flooding in Kentucky, July 20 to 21, 2010$480,000 · 10 events
- Hail and Damaging Winds in Wisconsin, July 20, 2010$353,000 · 1.25 in hail · 3 events
- Flash Flooding and Damaging Winds in West Virginia, July 20 to 21, 2010$246,000 · 50 kt wind · 9 events
- Flooding in Illinois, July 20 to 23, 2010$250,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 20, 2010$140,000 · 2.5 in hail · 14 events
- Flood in Iowa, July 20 to 21, 2010$250,000 · 1 event
- Flood in Missouri, July 20 to 22, 2010$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249402, 249394, 249395, 249396, 249399, 249401.